Mississippi, 2008

Hail and Damaging Winds in Mississippi, June 24, 2008

June 24, 2008 · NWS JAN · 14 events in 9 counties and zones

Scattered thunderstorms developed across the region during the late afternoon and evening. Several storms reached severe limits during this time and produced a mix of wind damage and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered thunderstorms developed across the region during the late afternoon and evening. Several storms reached severe limits during this time and produced a mix of wind damage and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 2:49 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 24, 2:49 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT TUE JUN 24 2008

.SHORT TERM...TODAY HAS BEEN THE WARMEST DAY THUS FAR FOR SEVERAL
SITES AROUND THE AREA WITH MOST LOCATIONS REACHING THE MID 90S
EARLIER THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS FINALLY
GOT GOING WITHIN THE PAST HOUR OR SO...MAINLY ACROSS WESTERN
PORTIONS OF THE CWA. THIS IS LIKELY IN RESPONSE TO AN APPROACHING
SHORTWAVE DROPPING SOUTH. SOME STORMS HAVE GOTTEN STRONG TO SEVERE
AND WILL LIKELY SEE THIS CONTINUE INTO THE EARLY EVENING HOURS.

MODELS INDICATE THAT THE BROAD UPPER RIDGE WILL CONTINUE INTO THE
SHORT TERM WITH THE BERMUDA HIGH NOSING STILL INTO THE AREA. HIGH
PRESSURE REMAINS AT THE SURFACE. SOUTHERLY FLOW CONTINUES TO
INCREASE OVER THE NEXT FEW DAYS AND MOISTURE WILL RETURN TO THE
REGION WITH PWATS COMING BACK INTO THE 1.6-1.8 INCH RANGE. DEWPOINTS
WILL BE ON THE RISE AND TEMPS WILL COME MORE INTO LINE WITH NORMAL
FOR THIS TIME OF YEAR.

FOR TONIGHT...CONVECTION SHOULD END AFTER SUNSET AND CONDITIONS
WILL CLEAR FOR ANOTHER NIGHT. TEMPS WILL MOST LIKELY BE A LITTLE
WARMER TONIGHT GIVEN THE WARM DAYTIME TEMPS WE HAVE ACHIEVED TODAY.
I WENT WITH WHAT GUIDANCE GAVE ME FOR LOWS...BUT BUMPED DOWN A
COUPLE OF SPOTS THAT GENERALLY GET COOLER. GUIDANCE GAVE ME HIGHER
POPS THAN ANTICIPATED. I GENERALLY KEPT WITH THIS CONSIDERING
ONGOING AND EXPECTED CONVECTION. I ONLY LOWERED POPS SLIGHTLY AROUND
AREAS WHERE DEWPOINTS MIXED PRETTY WELL THIS AFTERNOON AND
CONVECTION IS EXPECTED TO BE A LITTLE MORE DIFFICULT.

FOR WEDNESDAY...THINGS SHOULD START OUT CLEAR AND TEMPS WILL BE ABLE
TO WARM INTO THE LOWER 90S. GUI CAME IN TOO COOL IN SOME LOCATIONS
AND RAISED 1-2 DEGREES. MODELS TRY TO BRING A COUPLE OF SUBTLE
SHORTWAVES INTO THE AREA WITH A WEAK UPPER TROUGH OUT TO THE
WEST...SO THIS MAY HELP BRING SOME RAIN TO THE AREA...ESPECIALLY TO
THE SOUTH/SOUTHWEST. WITH INCREASED SOUTHERLY FLOW...SEA BREEZE
ACTIVITY MAY ALSO BE MORE ACTIVE THAN IT HAS BEEN THE PAST FEW DAYS.
GIVEN HIGHER MOISTURE...AND LAPSE RATES/VERTICAL TOTALS SEEM A LITTLE
MARGINAL RIGHT NOW...WE COULD GET SOME ISOLATED STRONG POSSIBLY
SEVERE STORMS TOMORROW AFTERNOON. I HAVE CONTINUED MENTION OF THIS
POSSIBILITY IN THE HWO FOR TOMORROW FOR SOUTH OF I-20. GUI POPS CAME IN A
LOT HIGHER FOR THE SOUTH. WHILE I AGREE WITH THE INCREASE IN
POPS...THE AMOUNT OF INCREASE WAS QUITE DRAMATIC. I DECREASED A
LITTLE IN THE SOUTH TO AVOID SUCH A DRAMATIC CHANGE...BUT KEPT ENOUGH FOR
SCATTERED CONVECTION.

THINGS SHOULD CLEAR OUT GRADUALLY ON WED. NIGHT AND GUI CAME IN WITH
GOOD NUMBERS FOR THIS PERIOD AND WENT WITH THOSE. /28/

.LONG TERM...IN A RARE SCENARIO THE MEDIUM RANGE MDLS HAVE COME INTO
DECENT AGREEMENT AND AGREE VERY WELL WITH THE PREVIOUS FORECAST. THE
SIGNIFICANCE ABOUT THIS WAS THE PREVIOUS FORECAST BELIEVED THE MDLS
WERE UNDER PLAYING RAIN CHANCES LATER THIS WEEK AND DECIDED TO GO
ABV ON POPS AND SLIGHTLY LOWER ON TEMPS. THIS LOOKS GREAT AND ONLY
CHANGES REALLY NEEDED IS TO CONTINUE TO RAISE POPS AND KEEP TEMPS
SLIGHTLY COOLER. MAV GUI CAME WAY UP ON THU FOR RAIN CHANCES AND I
WILL STICK CLOSE TO THAT BUT I WILL RAISE FRI ACROSS THE EAST EVEN
MORE THAN WHAT THE PREVIOUS FORECAST CALLED FOR. THINKING IN THE GFS
HAS NOT CHANGED MUCH AT ALL AND THE PREVIOUS FORECASTER HANDLED THIS
VERY WELL. WITH NO SIGNIFICANT CHANGES IN THE MDLS OR THE
FORECAST...EXCEPT FOR THE PREVIOUSLY MENTIONED CHANGES...I WILL JUST
APPEND THE PREVIOUS LONG TERM PORTION OF THE AFD. /CAB/

FOR THURSDAY...MEX GUIDANCE POPS CAME WAY UP OVER WHAT WAS OFFERED
LAST NIGHT AND INITIAL THOUGHT WAS TO CUT THEM BACK JUDICIOUSLY.
HOWEVER...THE OVERALL SETUP IS RATHER FAVORABLE WITH THE SHEAR AXIS
JUST TO THE WEST AND DEEP SOUTHERLY FLOW TRYING TO GET ESTABLISHED
NEAR OR JUST EAST OF SABINE PASS. BEST MOISTURE TRANSPORT SHOULD BE
TO OUR WEST...BUT LACK OF CAPPING OVER THE ARKLAMISS SHOULD ALLOW
BOUNDARIES TO PROPAGATE THIS WAY THROUGH THE AFTERNOON WHILE
CONTINUING TO PRODUCE CONVECTION. FAIR AMOUNT OF HIGHER CLOUDS
AROUND PRECEDING AFTERNOON ACTIVITY WILL WORK TO HOLD TEMPS DOWN IN
THE UPPER 80S TO LOWER 90S.

FRIDAY SEEMS TO HOLD MORE PROMISE FOR RAIN THAN THURSDAY...ALTHOUGH
SOME MODEL SOLUTIONS (SUCH AS THE EURO) LOOK SUSPICIOUSLY DRY.
OVERALL ENSEMBLE OUTPUT SUGGESTS LOW LEVEL RIDGING WILL SNEAK
FURTHER BACK TO THE EAST BY FRIDAY ALLOWING FOR DEEPER AND STRONGER
SOUTHERLY FLOW UP INTO THE ARKLAMISS. OTHER FACTORS BEING SIMILAR TO
THURSDAY...THE INCREASED MOISTURE TRANSPORT SHOULD MAKE FOR MORE
ACTIVITY (ALTHOUGH MEX POPS WERE GENERALLY LOWER THAN WHAT WAS
OFFERED FOR THURSDAY). ENDING UP RAISING GUIDANCE POPS 10 POINTS OR
SO IN MOST AREAS...ALTHOUGH REMAINING CLOSE TO GUIDANCE HIGHS NEAR
90.

SATURDAYS CONVECTIVE ACTIVITY LEVEL WILL RELY ON HOW MUCH TROPICAL
MOISTURE WAS ABLE TO GET NORTH INTO THE REGION FRIDAY AND FRIDAY
NIGHT AS THE INFLUENCE OF THE PREVIOUSLY MENTIONED SHEAR AXIS MAY
WANE. SOME UNCERTAINTIES WITH STRENGTH AND LOCATION OF MOISTURE
AXIS...BUT HIGHEST CONFIDENCE IN JUICE (AND SUBSEQUENT SHOWERS AND
STORMS) IN SOUTHEAST ZONES. CONTINUED TO RAISE GUIDANCE POPS A
TOUCH...COMING CLOSE TO ENSEMBLE AVERAGES. TEMPERATURES MAINLY NEAR
GUIDANCE (UPPER 80S TO LOW 90S).

SUNDAY AND MONDAY...MOISTURE TRANSPORT WILL BE A QUESTION MARK GIVEN
UNCERTAINTIES WITH LOW LEVEL FLOW VECTORS. CONFIDENCE HIGHER THAT A
FRONT WILL BE APPROACHING FROM THE NORTH ON SUNDAY WITH WEAK
NORTHWEST FLOW ALOFT. ASSUMING MOISTURE IS SUFFICIENT...WILL HAVE TO
WATCH FOR POTENT STORMS SUNDAY INTO SUNDAY NIGHT IN AT LEAST
NORTHERN HALF OF ZONES AS BETTER LAPSE RATES WORKING INTO WILL
PROVIDE DECENT INSTABILITY. STILL NOT ENOUGH GOING FOR THE SETUP
THIS FAR OUT TO MENTION IN THE HWO. POTENTIAL FOR THE BOUNDARY TO
STALL IN THE VICINITY WITH WEAK NORTHWEST ALOFT MAY ALLOW FOR SOME
MCS THREAT SUNDAY NIGHT INTO MONDAY...BUT IT IS WAY TO FAR OUT TO
HAVE CONFIDENCE IN THAT DIRECTION. EVEN IF THE FRONT MAKES IT DOWN
TO I-20...IT PROBABLY WILL HAVE LITTLE COOL OR DRY AIR PUSH AND
TEMPS SHOULD TREND UPWARDS A BIT (AND I WENT CLOSER TO ENSEMBLE
GUIDANCE THAN LATEST MEX IN THAT REGARD). /BB/

&&

.AVIATION...VFR CONDITIONS LOOK TO PREVAIL FOR THE REST OF THIS
AFTERNOON INTO TONIGHT. ISOLATED STORMS HAVE DEVELOPED WITH MOST OF
THE ACTIVITY OCCURRING ACROSS THE WEST NEAR THE MS RIVER. MOST TAF
SITES SHOULD REMAIN IN THE CLEAR. KHBG MAY HAVE A SHOT AT SOME TS
ACTIVITY NEARBY...BUT HAVE NOT MENTIONED THIS AT THE CURRENT TIME IN
THE TAFS. CONVECTION SHOULD END AFTER SUNSET THIS EVENING AND SKIES
SHOULD CLEAR. NO MAJOR CONCERNS OVERNIGHT. SOME SITES MAY SEE BRIEF
MVFR VIS RESTRICTIONS AFTER 10Z FOR BR...BUT THIS SHOULD NOT CAUSE
TOO MUCH OF A PROBLEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  92  69  86 /  33  29  35  63
MERIDIAN      65  91  67  88 /  28  15  22  58
VICKSBURG     68  92  70  86 /  47  39  41  62
HATTIESBURG   69  92  71  86 /  25  49  28  65
NATCHEZ       69  90  72  86 /  32  52  33  69
GREENVILLE    70  93  70  86 /  34  23  37  56
GREENWOOD     69  92  71  86 /  29  18  31  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/CAB
Hazardous weather outlook, Jun 24, 1:30 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE JUN 24 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON AND INTO THE EARLY EVENING. A FEW OF THESE MAY BECOME STRONG TO
SEVERE AND PRODUCE SMALL HAIL AND DAMAGING WINDS. AREAS ALONG AND
SOUTHWEST OF A LINE FROM GREENVILLE...TO JACKSON...TO HATTIESBURG
WILL HAVE THE BEST CHANCE OF SEEING ANY ISOLATED ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 20. THUNDERSTORMS
ARE EXPECTED TO DEVELOP BETWEEN 2 AND 7 PM AND BRING THE RISK FOR
SMALL HAIL AND DAMAGING WIND GUSTS AS THEY MOVE FROM SOUTH TO
NORTH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28/CAB

In the hours before

Special weather statement, Jun 24, 2:03 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE JUN 24 2008

MSZ053-242030-
CLAIBORNE MS-
303 PM CDT TUE JUN 24 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF PATTISON AT 303 PM
CDT...MOVING NORTHWEST AT 8 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 24, 2:35 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE JUN 24 2008

MSZ018-242105-
BOLIVAR MS-
335 PM CDT TUE JUN 24 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF BENOIT AT 335 PM
CDT...MOVING NORTHEAST AT 12 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 24, 2:43 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE JUN 24 2008

MSZ057-242115-
JASPER MS-
343 PM CDT TUE JUN 24 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF GARLANDVILLE AT 343
PM CDT...MOVING NORTHWEST AT 7 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 24, 3:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE JUN 24 2008

MSZ060-242145-
ADAMS MS-
415 PM CDT TUE JUN 24 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF SIBLEY AT 415 PM CDT.
THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 24, 3:19 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT TUE JUN 24 2008

MSZ053-054-059-061-062-242220-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
419 PM CDT TUE JUN 24 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHWEST MISSISSIPPI...

STRONG THUNDERSTORMS...CAPABLE OF PRODUCING BRIEF PERIODS OF PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WINDS...WILL DEVELOP AND MOVE SLOWLY
ACROSS THE FAYETTE AND BROOKHAVEN TO PORT GIBSON AND HAZLEHURST AREA
LATE THIS AFTERNOON. PERSONS OUTDOORS IN THIS AREA SHOULD PAY CLOSE
ATTENTION TO THE WEATHER AND REMAIN CLOSE TO SAFE SHELTER.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

EEC
Special weather statement, Jun 24, 3:26 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT TUE JUN 24 2008

MSZ073-074-242150-
FORREST MS-LAMAR MS-
426 PM CDT TUE JUN 24 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROCK HILL AT 426 PM
CDT...MOVING NORTHWEST AT 9 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FORREST AND LAMAR COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

EEC

The radar

The Jackson/Brandon,MS radar (KDGX), 123 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

8 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Jefferson

When
June 24, 4:30 PM CST
Where
Jefferson County, 2.34 mi W of Fayette
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.719, -91.110

Hail, Franklin

When
June 24, 4:36 PM CST
Where
Franklin County, 2.4 mi N of Eddiceton
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
31.535, -90.800

Hail, Lincoln

When
June 24, 4:48 PM CST to 4:53 PM CST
Where
Lincoln County, 1.68 mi N of Brookhaven to 1.05 mi SW of New Sight
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.604, -90.449

Quarter sized hail just north of Brookhaven.

Hail, Jefferson

When
June 24, 4:54 PM CST to 4:59 PM CST
Where
Jefferson County, 2 mi S of Fayette to 1.78 mi SSW of Harriston
Measured
1 in hail
Reported by
Public
Coordinates
31.691, -91.070

Thunderstorm Wind, Claiborne

When
June 24, 5:10 PM CST
Where
Claiborne County, 2.85 mi SSW of Alcorn
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.864, -91.123

A few trees were blown down off Highway 552.

Thunderstorm Wind, Copiah

When
June 24, 5:22 PM CST
Where
Copiah County, 2.72 mi NW of Martinsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.810, -90.450

A few trees were blown down southwest of Hazlehurst.

Hail, Hinds

When
June 24, 5:40 PM CST to 5:41 PM CST
Where
Hinds County, Brownsville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.450, -90.430

Thunderstorm Wind, Hinds

When
June 24, 5:40 PM CST
Where
Hinds County, 2.82 mi NNE of Brownsville to 1.83 mi NNW of Brownsville
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
32.490, -90.420

Several trees were blown down along with a few power lines on the north side of Brownsville.

Thunderstorm Wind, Hinds

When
June 24, 6:15 PM CST
Where
Hinds County, 2.83 mi SE of Hubbard
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.187, -90.642

Several trees were blown down around the Natchez Trace, Highway 27 and Old Port Gibson Road.

Hail, Hinds

When
June 24, 6:29 PM CST to 6:30 PM CST
Where
Hinds County, 0.56 mi NW of Newman
Measured
0.75 in hail
Reported by
Public
Coordinates
32.235, -90.707

Hail, Warren

When
June 24, 7:00 PM CST to 7:02 PM CST
Where
Warren County, 1 mi W of Redwood
Measured
1 in hail
Reported by
Public
Coordinates
32.480, -90.837

Thunderstorm Wind, Warren

When
June 24, 7:00 PM CST
Where
Warren County, Bovina
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
32.350, -90.730

Several trees and numerous power lines blown down.

Thunderstorm Wind, Holmes

When
June 24, 7:20 PM CST
Where
Holmes County, 0.58 mi E of Tchula
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.180, -90.220

A few trees and power lines were blown down.

Hail, Sharkey

When
June 24, 7:35 PM CST
Where
Sharkey County, 4 mi SE of Onward
Measured
0.75 in hail
Reported by
Public
Coordinates
32.679, -90.881

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116628, 116642, 116667, 116676, 116679, 117417, 117427, 117430, 117435, 117432, 119358, 119359, 119363, 119376.